Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 53, NWS Pueblo, CO

May 26, 2023El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 26, 2023, 3:39 PM MDT for El Paso County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2023, 3:39 PM MDT (21:39 UTC)
Expired
May 26, 2023, 4:18 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:33 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3306 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WUUS55 KPUB 262139
SVRPUB
COC041-262230-
/O.NEW.KPUB.SV.W.0053.230526T2139Z-230526T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
339 PM MDT Fri May 26 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern El Paso County in east central Colorado...

* Until 430 PM MDT.

* At 338 PM MDT, a severe thunderstorm was located 11 miles northeast
  of Penrose, or 19 miles south of Colorado Springs, moving north at
  15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  southwestern Colorado Springs, Fort Carson and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3853 10469 3853 10493 3879 10492 3872 10464
TIME...MOT...LOC 2138Z 191DEG 13KT 3855 10487 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
2 follow-up statements
618 
WWUS55 KPUB 262151
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
351 PM MDT Fri May 26 2023

COC041-262230-
/O.CON.KPUB.SV.W.0053.000000T0000Z-230526T2230Z/
El Paso CO-
351 PM MDT Fri May 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...

At 350 PM MDT, a severe thunderstorm was located over Fountain, or 11
miles south of Colorado Springs, moving north at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Several reports of 0.5 inch to 1.0 inch hail have been reported 
throughout the Colorado Springs area. Torrential rain is occurring 
with these storms. 

Locations impacted include...
Southern Colorado Springs, Fountain, Fort Carson and
Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3855 10468 3864 10488 3877 10485 3872 10464
TIME...MOT...LOC 2150Z 195DEG 21KT 3867 10476 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Hodanish
430 
WWUS55 KPUB 262218
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
418 PM MDT Fri May 26 2023

COC041-262228-
/O.CAN.KPUB.SV.W.0053.000000T0000Z-230526T2230Z/
El Paso CO-
418 PM MDT Fri May 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EL PASO COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3855 10468 3864 10488 3877 10485 3872 10464
TIME...MOT...LOC 2217Z 191DEG 13KT 3877 10474 

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:11 PM MDT, 28 minutes earlier.

Area forecast discussion, May 26, 3:11 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
311 PM MDT Fri May 26 2023

.SHORT TERM...(This evening through Saturday)
Issued at 239 PM MDT Fri May 26 2023

Key Message:

1) Strong to severe thunderstorm risk continues through the evening
tonight. A conditional risk for severe weather returns tomorrow
afternoon with 1" hail and 60 mph wind gusts possible over the far
eastern plains during the late afternoon.

Meteorological Discussion:

An upper level trough remains over the Great Basin at the beginning
of the short term forecast period and is expected to propagate to
the east throughout the rest of the period. The trough, combined
with low level moisture from the Gulf of Mexico, will aid in
thunderstorm development this evening and once again tomorrow
afternoon. Tonight, as the thunderstorms that have currently
developed over the mountains and I-25 corridor move to the east,
they'll run into an environment that will be more conducive to
strong thunderstorm outflows, especially since storm mode is
expected to turn into a line of thunderstorms. DCAPE values over the
eastern plains expected to be around 800 to 1000 J/kg due to dry
midlevels. As they reach Bent, eastern Las Animas, Otero, and
western Kiowa County at around 6PM, there should be around 1000-1500
J/kg of SBCAPE over that region, so the severe hail risk will still
be in play. However, after sunset, when the line of storms reaches
the far eastern plain, there will be a fair amount of inhibition set-
up over eastern Kiowa, Prowers, and Baca County, which will limit
the severe risk. So overall, main risks earlier will be 1 to 1.5"
hail, 60 to 70 mph wind gusts, and perhaps an isolated tornado on
the leading edge of the line of storms. Later on tonight, after 8PM,
the main risk turns into more of a wind risk of 50 to 60 MPH with
again, a very low chance of brief spin up on the leading edge of the
line of storms. By midnight, thunderstorms will either have
dissipated or will have pushed out of our forecast responsibility
and into Kansas.

Tomorrow looks pretty similar to today, but will have stronger
forcing since a negatively tilted will pass overhead. The moisture
tap over the eastern plains will remain, which puts around 1200 to
1800 J/kg of MUCAPE and around 40kts of 0-6km of Bulk Shear over the
far eastern plains. HOWEVER, there the chance for a bit more CIN
over the far eastern plains with a low level inversion set-up. It'll
be truly a conditional severe risk tomorrow. The NAM is more excited
about the severe risk, the GFS keeps us too stable even keeping
storms primarily over Kansas, and the ECMWF looks similar to the
GFS, but a bit further to the west, impacting our far eastern
plains. Again, it'll be conditional, if we can break any sort of
inhibition, there will be chance for 1.5" hail and 70 mph wind gusts
across the I-25 corridor east, however the most likely outcome will
be 1.0" hail and 60 mph over the far eastern plains later in the
day, around 4 to 8 PM.

Otherwise, high temperatures tomorrow will be in the mid to upper
80s over the majority of the plains and in the 70s over Baca County,
whereas the mountain valleys will be in the 70s.

.LONG TERM...(Saturday night through Friday)
Issued at 239 PM MDT Fri May 26 2023

Key Messages:

1) Drier/warmer much of the area Sat/Sun, still a risk of strong
storms over the southeast plains.

2) Moisture returns next week from Tue onward, with increasing
thunderstorm chances for the region.

Weak upper ridge builds slightly over the area on Sunday, as new
energy carves out another trough along the California Coast.
Resulting w-sw flow across srn Colorado should continue to keep
deepest moisture/instability shunted east across the plains, with
dryline somewhere near a Limon/La Junta/Kim line by Sun afternoon.
Still a risk of strong/severe storms over the far east ahead of
the dryline, while farther west, only isolated/weak/high based
convection is expected. Given building heights/mid levels temps,
maxes Sunday look warm, with most lower elevations into the 80s.

Low/mid level flow begins to turn back more s-se on Mon, leading
to a gradual westward spread of moisture toward the I-25 corridor
by afternoon. As a result, expect a modest uptick in convection
from the southeast mountains eastward across the plains, though
rather shallow nature of initial moisture surge suggests storm
strength/coverage may be lacking. Better moisture returns to the
region from Tue through much of the week, as western U.S. upper
trough begins to work slowly eastward and s-se low level flow
persists over ern CO. Still a lot of details to work out on
location/strength/timing of convection, though general model trend
toward wetter/slightly cooler weather has been consistent over
the past few days.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 239 PM MDT Fri May 26 2023

Thunderstorm chances bring the potential for MVFR to LIFR conditions
this evening over KALS, KCOS, and KPUB, but by after 0300Z tonight,
thunderstorm chances will dissipate leading to VFR conditions. The
VFR conditions are expected to continue throughout the rest of the
forecast period for all sites. Southwesterly winds are expected over
KALS tomorrow with wind gusts up to 25 - 30 MPH during the
afternoon. KCOS and KPUB will experience winds from the south-
southeast tomorrow afternoon with gusts up to 25- 30 mph.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SKELLY/PGW
LONG TERM...PETERSEN
AVIATION...SKELLY/PGW
Hazardous weather outlook, May 26, 11:00 AM MDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1100 AM MDT Fri May 26 2023

COZ058>089-093>099-271700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1100 AM MDT Fri May 26 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A few severe thunderstorm are expected this afternoon, especially
along the I-25 corridor region, from Walsenburg northward to the
Palmer Divide. The primary severe weather threat will be large
hail up to the size of golfballs. The greatest threat of severe
weather over the I-25 corridor region will be from 2 pm to 6 pm
this afternoon.

Thunderstorms are expected to develop around the Walsenburg area
around 2 pm this afternoon and move quickly north-northeast along
the I-25 corridor. Additional storms will also develop along the
Wet Mountains and move north-northeast. Thunderstorms will have
the potential to affect all of the major population centers along
the greater I-25 corridor region, including Pueblo, Canon City and
all of the Colorado Springs metropolitan areas.

Later this afternoon and evening, scattered thunderstorms will
develop across the remainder of the plains, and these storms will
be capable of hail up to one inch in diameter and wind gusts to 60
mph.

Several late night thunderstorms may be possible over the plains
tonight as another disturbance pushes out over the plains during
the early morning hours. These storms are not expected to be
severe.

Thunderstorm activity over the interior mountains will be less
today due to drier air moving into the Continental Divide region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong to severe thunderstorms will be possible across southeast
Colorado on Saturday, with the main risks from storms being strong
outflow winds and large hail. In addition, the threat of heavy
rainfall and possible flash flooding will continue on Saturday.

Available moisture slowly decreases from west to east across the
region through the Memorial Day Holiday weekend. This will keep
daily chances of higher based isolated to scattered afternoon and
evening showers and storms over and near the higher terrain. These
storms will produce more wind than rain, with the continued
threat of cloud to ground lightning. Further east across the far
southeast Plains and especially along the eastern border, low
level moisture will increase the threat of a few stronger storms
producing hail and locally heavy rainfall.

As temperatures warm through the Holiday weekend, high and fast
flows can be expected across area rivers and streams due to
melting snowpack, especially across the eastern San Juan mountains
and into the San Luis Valley.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

Hodanish

In the hours before

Special weather statement, May 26, 2:56 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
256 PM MDT Fri May 26 2023

COZ086-088-093-094-262145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
256 PM MDT Fri May 26 2023

...A cluster of strong thunderstorms will impact portions of
southern Otero, north central Las Animas and southeastern Pueblo
Counties through 345 PM MDT...

At 255 PM MDT, Doppler radar was tracking a strong thunderstorm over
Delhi, or 35 miles southwest of La Junta, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Delhi, Timpas and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3751 10368 3750 10432 3787 10435 3785 10343
TIME...MOT...LOC 2055Z 191DEG 13KT 3762 10400

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, May 26, 3:03 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Fri May 26 2023

COZ081-083-085-086-262130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
303 PM MDT Fri May 26 2023

...A strong thunderstorm will impact portions of east central
Fremont, southeastern Teller, southwestern El Paso and northwestern
Pueblo Counties through 330 PM MDT...

At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Penrose, or 23 miles south of Colorado Springs, moving north at 20
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Fremont, southeastern Teller, southwestern El Paso and northwestern
Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central, southeastern and east central Colorado.

&&

LAT...LON 3847 10494 3850 10503 3867 10504 3864 10483
TIME...MOT...LOC 2103Z 186DEG 16KT 3851 10497

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, May 26, 3:09 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
309 PM MDT Fri May 26 2023

COZ086-088-093-262145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
309 PM MDT Fri May 26 2023

...A strong thunderstorm will impact portions of southwestern Otero,
northern Las Animas and southeastern Pueblo Counties through 345 PM
MDT...

At 309 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 12 miles north of Delhi, or 28 miles
southwest of La Junta, moving northeast at 30 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of southwestern Otero,
northern Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3768 10402 3777 10414 3810 10406 3797 10366
TIME...MOT...LOC 2109Z 208DEG 25KT 3782 10402

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, May 26, 3:23 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
323 PM MDT Fri May 26 2023

COZ085-086-089-262200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
323 PM MDT Fri May 26 2023

...A strong thunderstorm will impact portions of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties through
400 PM MDT...

At 322 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Olney Springs, or 34 miles east of Pueblo, moving
north at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern and east central Colorado.

&&

LAT...LON 3852 10405 3852 10380 3828 10388 3830 10407
      3859 10418 3859 10405
TIME...MOT...LOC 2122Z 175DEG 27KT 3835 10399

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, May 26, 3:32 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Fri May 26 2023

COZ086-262200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
332 PM MDT Fri May 26 2023

...A strong thunderstorm will impact portions of north central Pueblo
County through 400 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm over
Blende, or near Pueblo, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3818 10445 3819 10456 3847 10458 3842 10430
TIME...MOT...LOC 2132Z 191DEG 13KT 3825 10449

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, May 26, 3:37 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
337 PM MDT Fri May 26 2023

COZ084-085-262200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
337 PM MDT Fri May 26 2023

...A strong thunderstorm will impact portions of central El Paso
County through 400 PM MDT...

At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever AFB, or 19 miles east of Colorado Springs, moving north at
15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Schriever AFB around 350 PM MDT.

Other locations in the path of this storm include Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3870 10444 3871 10459 3896 10459 3891 10425
TIME...MOT...LOC 2136Z 191DEG 13KT 3874 10447

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:00 PM MDTSpecial Weather StatementPUBBaca45 min
May 25, 6:52 PM MDTSpecial Weather StatementPUBEl Paso23 min
May 25, 6:55 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
May 25, 7:05 PM MDTSpecial Weather StatementPUBFremont40 min
May 25, 7:16 PM MDTFlash Flood WarningPUBEl Paso108 min
May 25, 7:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
May 25, 7:32 PM MDTSevere Thunderstorm WarningPUBEl Paso28 min
May 25, 7:38 PM MDTSevere Thunderstorm WarningPUBEl Paso10 min
May 25, 7:39 PM MDTSpecial Weather StatementPUBFremont36 min
May 25, 7:52 PM MDTSpecial Weather StatementPUBPueblo38 min
May 25, 7:54 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 25, 7:59 PM MDTFlash Flood WarningPUBFremont110 min
May 25, 8:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 25, 8:14 PM MDTSpecial Weather StatementPUBFremont31 min
May 25, 8:20 PM MDTSpecial Weather StatementPUBChaffee25 min
May 26, 12:10 PM MDTSpecial Weather StatementPUBSaguache35 min
May 26, 12:13 PM MDTSpecial Weather StatementPUBCuster32 min
May 26, 12:52 PM MDTSpecial Weather StatementPUBHuerfano23 min
May 26, 1:21 PM MDTSpecial Weather StatementPUBCostilla24 min
May 26, 1:24 PM MDTSpecial Weather StatementPUBHuerfano36 min
May 26, 1:27 PM MDTSpecial Weather StatementPUBLas Animas33 min
May 26, 1:42 PM MDTSpecial Weather StatementPUBLas Animas33 min
May 26, 1:50 PM MDTSpecial Weather StatementPUBFremont25 min
May 26, 1:59 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo25 min
May 26, 2:12 PM MDTSpecial Weather StatementPUBPueblo33 min
May 26, 2:18 PM MDTSpecial Weather StatementPUBLas Animas27 min
May 26, 2:21 PM MDTSpecial Weather StatementPUBOtero24 min
May 26, 2:23 PM MDTSpecial Weather StatementPUBLas Animas37 min
May 26, 2:27 PM MDTSpecial Weather StatementPUBOtero33 min
May 26, 2:30 PM MDTSpecial Weather StatementPUBOtero30 min
May 26, 2:38 PM MDTSpecial Weather StatementPUBFremont37 min
May 26, 2:46 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo28 min
May 26, 2:56 PM MDTSpecial Weather StatementPUBOtero49 min
May 26, 3:03 PM MDTSpecial Weather StatementPUBTeller27 min
May 26, 3:09 PM MDTSpecial Weather StatementPUBOtero36 min
May 26, 3:18 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo, Teller27 min
May 26, 3:23 PM MDTSpecial Weather StatementPUBCrowley37 min
May 26, 3:28 PM MDTSevere Thunderstorm WarningPUBEl Paso47 min
May 26, 3:29 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero31 min
May 26, 3:32 PM MDTSpecial Weather StatementPUBPueblo28 min
May 26, 3:37 PM MDTSpecial Weather StatementPUBEl Paso23 min
May 26, 3:47 PM MDTFlash Flood WarningPUBEl Paso2 hr
May 26, 3:50 PM MDTSpecial Weather StatementPUBCrowley25 min
May 26, 4:01 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero29 min
May 26, 4:03 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
May 26, 4:05 PM MDTSpecial Weather StatementPUBEl Paso40 min
May 26, 4:07 PM MDTSpecial Weather StatementPUBLas Animas23 min
May 26, 4:13 PM MDTSpecial Weather StatementPUBOtero32 min
May 26, 4:24 PM MDTSpecial Weather StatementPUBCrowley36 min
May 26, 4:28 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
May 26, 4:30 PM MDTSpecial Weather StatementPUBOtero30 min
May 26, 4:59 PM MDTSpecial Weather StatementPUBBent, Kiowa61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.